Aa
A
A
Close
4910090 tn?1361078217
Victrellis making me gag/dry heave, nausea....solution?
Started triple therapy, interferon, riba, victrellis 5 1/2 weeks ago. Started victrellis 4 days ago. had to go on sick leave from work due to nausea, dry heaving/gagging (not throwing up though?) exhaustion.....the list goes on right. I take graval b4 bed at night, drink tons of water (which super settles down the RIBA cough phlegm.......eewwww right?) and Tylenol for massive headache and body aches. looking for suggestions to stave off dry heaving or just want to know if anyone else is gagging/dry heaving on this tx? Also, could cry at the drop of a hat, but not depressed or even sad. Feels like its just the meds messing with my emotions.
Cancel
13 Answers
Page 1 of 1
1840891 tn?1431551393
Call your treating physician and ask for an Rx for Zofran (Ondansetron us the generic name) ASAP. It works miracles for almost everyone and its not sedating. For me, I would be literally throwing up until I dissolved one little tablet on my tongue. Within about 20 minutes the nausea was gone and I often even felt hungry. You don't want to risk throwing up your meds, especially the Victrelis, as missing any doses increases the risk of the virus mutating to a resistant variation. If that happens your viral load will increase and your tx will be stopped - and you won't be able to try again with either of the protease inhibitors, at least not for a long time. Don't let this happen!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4910090 tn?1361078217
Funny that my nurse didn't have a solution for me. i appreciate ur advice. Thank you. I will ask tomorrow. Just taking my kids to school this am i was coughing and then gagging on the way to my car. I probably look ridiculous. Fortunately i have yet to throw up.....so weird. Thanks again!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1468754865
Hey there!  I agree with Cean, there is a medicine to help with that.  The gag/dry heaves vomiting was one of my first sx and my doc gave me the zofran.  It really helps. So sorry you are going through this
Good luck
Dee
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
  Hmm, okay, I did Victrelis also. It was a real shock, when I first started taking it, and I did have nausea, and just felt "weird".  I found if I ate a very appetizing meal, and drank a cup of coffee, that the nausea would go away. It was very similar the "morning sickness" I had, when I was pregant, and coffee used to work for that also.
   I would take a little walk after eating though, and always take your pills with food, yogurt worked well for me~
   I also bought some natural brand mouth-washes, and hit those up all the time, and a gum, with Xylitol, sugarless.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Try some Metamucil until you can get some Zofran from the Dr.  It does help.  Good Luck!

Jules
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4910090 tn?1361078217
soooo much support from u guys, its nice to be able to relate. Thanks for all the suggestions and positivity. i know it will b worth it in the end.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1468754865
I hope you feel better soon.  It is a shock to the system. As Bo mentioned try to eat a meal before you take the meds, that helps a lot.  Drinking a lot of water also helps.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1237562 tn?1360993180
Hope you feel better, i will be starting victrellis  in 3 more weeks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4921005 tn?1361051809
coffee! some advice sheets say "no", but even my clinic nurse said drinking more coffee than usual might help--it did. the main thing to remember is water. drown yourself in it.  you may get tired of hearing it, but it's important. the gagging and impromptu hacking and coughing is a curse until about a month after your done with victrelis. good luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4920683 tn?1370199121
I started Victrelis a few weeks ago.  The nausea subsided considerably after a week.  I found cutting my meals in half, but eating six times a day helped.  Saltines almost always stop the nausea, too (thanks mom!). Walking when the nausea hits has helped. Also, Xylitol gum helps with the dry mouth.

My emotions are like a roller coaster, too.  Its led to some funny situations, like crying over a good breakfast.lol

Hope the side effects pass for you soon.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4910090 tn?1361078217
Thanks for the advice about coffee. But due to the meds upsetting my stomach and already have acid reflux prob. Can't do the coffee thing. But h2o and soda crackers help. I also find with that RIBA cough, the more h2o i drink the less phlegm i cough up. Really big difference. I do appreciate knowing how long these symptoms last for. Good to know so i don't have unrealistic expectations that i might feel better b4 end of tx. Thank you all very much for taking the time to share :D
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi sorry to hear you having it rough my hubby starts wk 16 on Tues he to started with riba cough about the same 5/6 wk mark  and he ended having antibiotics but these days it cough and phlegm comes and goes in morning it sounds terrible! agree with the exhaustion bit and feeling down he gone through them all but seems to have eased off a bit now he finished with the teleprevir. The meds definately mess with the old emotions  i hope you find some reprieve from it soon just remember it will be worth it. Best wishes Jules
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4910090 tn?1361078217
Cutting the meals in half is totally working! If i eat reg size meal (like b4 started tx) i always feel yuck after. Saltines 4 surely work too.  today i had a reprieve from most symptoms for hours. Found myself questioning if i even took inter. Inj last night. Of course i did, duh! the short term mem. Prob. Is causing my iPhone battery to run out way sooner than usual! Ha ha. Using notes and calendars to jot down like everything! ugh. Anyways. Laughed at ur comment about crying over breakfast. bang on! Thanks for the giggle and sharing ur wisdom. take care :D
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on 10356's status
6 hrs ago
317787 tn?1468754865
Blank
Dee1956 commented on Saw the babies again ...
7 hrs ago
317787 tn?1468754865
Blank
Dee1956 commented on dointime's status
20 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank